Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 232, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 11, 1998, 11:41 AM CDT for Howell County, Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1998, 11:41 AM CDT (16:41 UTC)
- Expired
- Aug 11, 1998, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Howell County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.7 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 111642 FFWSGF MOC091-215-112000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1141 AM CDT TUE AUG 11 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWELL COUNTY IN SOUTH CENTRAL MISSOURI SOUTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 300 PM CDT * AT 1140 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM OVER SOUTHERN TEXAS COUNTY AND NORTHERN HOWELL COUNTY. THIS STORM WAS MOVING SOUTH AT 10 MPH. * MOUNTAIN VIEW REPORTED 1.2 INCHES OF RAINFALL FROM 1100 TO 1130 AM. HEAVY RAINFALL WILL CONTINUE IN THE WARNING AREA THROUGH 300 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. SS/MMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:15 AM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Aug 11, 2:15 AM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT TUE AUG 11 1998 NOT MUCH PCPN REMAINING FROM LAST EVE MCS ACROSS S CNTRL MO...EXCEPT OUTFLOW BOUNDARIES. SHRTWV BEEN TRACKING PAST COUPLE OF NIGHTS HARD TO PICK OUT ON WV IMAGERY DUE TO CONVECTIVE CLOUD COVER. CLOUD COVER THINNED YDA AND ALLOWED FOR TEMPS TO REACH THE UPPER 80S ACROSS MOST OF CWA. UPR LVL RIDGE REMAINS TO THE W KEEPING US IN NW FLOW PATTERN. SFC ANALYSIS HAS TROF FROM SW CORNER OF MO INTO LAKE OF THE OZARKS REGION WITH CDFNT FROM NEAR KANSAS CITY TO QUINCY. KSGF WAS SHOWING STORMS FORMING ACROSS HENRY/BATES COUNTY AND HAVE BEEN REGENERATING TO THE S AND W DURING THE PAST HOUR AND A HALF. IR SATELLITE SHOWS COOLING TOPS IN THIS AREA AS WELL. MAIN FCST FOCUS WILL BE WITH TSRA CHANCES WITH NW FLOW ALOFT CONTINUING AND BRINGING CURRENT SHRTWV ACROSS S MO TDA AND NEXT WV INTO CNTRL PLAINS DURING LATER PDS. TEMPS WILL ALSO BE TRICKY TDA WITH CLOUD COVER REMAINING FROM CONVECTION. WITH NW FLOW EXPECTED TO CONTINUE...LOOK FOR CDFNT TO ADVANCE SE THROUGH MUCH OF THE CWA BY 00Z. MUCH DRIER AIR INDICATED FROM 06Z SFC ANALYSIS BEHIND THE FRONT ACROSS N MO/IA. CONTINUING TO USE ETA AS GUIDANCE AS IN THE PAST COUPLE OF SHIFTS. ETA AFTERNOON CAPES OF 2-3K J/KG ARE PROJECTED ACROSS CNTRL S MO INTO JUICY AIR WITH CDFNT/SHRTWV IN THE AREA AS WELL. WILL KEEP 40 POPS ACROSS ALL BUT MY NE COUNTIES WHICH WILL PUT A 30 POP IN. WOULD LIKE TO MAINTAIN A 30 POP FROM BRANSON TO WEST PLAINS TONIGHT...OTHERWISE REMAINDER OF CWA SHOULD GO PARTLY CLOUDY. HAVE GONE FROM OVERDOING TEMPS TO UNDER-CUTTING TEMPS PAST TWO NIGHTS. CLOUD COVER FROM CONVECTION LOOKS THICKER ACROSS CWA THAN YDA AT THIS TIME AND SHOULD HINDER TEMP RISE MORE SO THAN YDA. WILL GO CLOSER TO THE COOLER FAN/ETA 2M TEMPS TDA. RECOMMENDATIONS FOR TDA... SGF/JLN/FT SCOTT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH IN THE MID 80S. NORTH WIND 5 TO 10 MPH. BRANSON/UNO/EMINENCE...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH IN THE MID 80S. WIND BECOMING NORTH AT 5 TO 10 MPH. AIZ/VIH...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH IN THE MID 80S. NORTH WIND AROUND 10 MPH. CCF SGF EB 086/065 087/064 088 05422 JLN EB 086/065 088/065 090 05422 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 53 min |
| Aug 10, 9:33 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 47 min |
| Aug 10, 10:43 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 4 hr |
| Aug 11, 12:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 35 min |
| Aug 11, 2:34 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.